MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT DIALYZER, OPTIFLUX ULTRA F180, ASSY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT DIALYZER, OPTIFLUX ULTRA F180, ASSY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 0500418E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
A hemodialysis (hd) clinic distribution center reported that a blood leak occurred at the cross threaded connection between the bloodlines and the dialyzer immediately after the initiation of hemodialysis (hd) treatment.The blood leak was visually observed as blood reached the dialyzer via the arterial line.The machine, a fresenius 4008 s machine, alarmed appropriately and the patient was using a fresenius dialyzer.Even though no loose connections were found, the leak was due to not being able to securely connect to the dialyzer.The patient¿s estimated blood loss (ebl) was approximately 1 ml.There was no patient injury, adverse events, or medical intervention required as a result of this event.The nurse stated that when the leak was noticed, the treatment was discontinued and then restarted on a different machine with new supplies.There were no changes during treatment as well as nothing noticed during priming.The nurse confirmed there were no changes or disruption in pressure that could have caused the issue or for the machine to alarm.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Correction: b5.
 
Event or Problem Description
A hemodialysis (hd) clinic distribution center reported that a blood leak occurred at the cross threaded connection between the bloodlines and the dialyzer immediately after the initiation of hemodialysis (hd) treatment.The blood leak was visually observed as blood reached the dialyzer via the arterial line.The machine, a fresenius 4008 s machine, alarmed for unknown reasons and the patient was using a fresenius dialyzer.Even though no loose connections were found, the leak was due to not being able to securely connect to the dialyzer.The patient¿s estimated blood loss (ebl) was approximately 1 ml.There was no patient injury, adverse events, or medical intervention required as a result of this event.The nurse stated that when the leak was noticed, the treatment was discontinued and then restarted on a different machine with new supplies.There were no changes during treatment as well as nothing noticed during priming.The nurse confirmed there were no changes or disruption in pressure that could have caused the issue or for the machine to alarm.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.During the lot history review it was noted that there were seven other complaints reported against the lot.All seven complaints address external prime leaks from the same clinic.One sample was returned and was confirmed to be pu at the port.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.The nc/capa decision tree was completed and the trigger limit has not been exceeded for this lot at this time.Should any future complaints be received on this lot number the decision tree will again be completed in that investigation and an nc/capa initiated as required.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.
 
Event or Problem Description
A hemodialysis (hd) clinic distribution center reported that a blood leak occurred at the cross threaded connection between the bloodlines and the dialyzer immediately after the initiation of hemodialysis (hd) treatment.The blood leak was visually observed as blood reached the dialyzer via the arterial line.The machine, a fresenius 4008 s machine, alarmed for unknown reasons and the patient was using a fresenius dialyzer.Even though no loose connections were found, the leak was due to not being able to securely connect to the dialyzer.The patient¿s estimated blood loss (ebl) was approximately 1 ml.There was no patient injury, adverse events, or medical intervention required as a result of this event.The nurse stated that when the leak was noticed, the treatment was discontinued and then restarted on a different machine with new supplies.There were no changes during treatment as well as nothing noticed during priming.The nurse confirmed there were no changes or disruption in pressure that could have caused the issue or for the machine to alarm.Upon further follow up, the complaint device is not available to be returned to the manufacturer for physical evaluation.

Brand Name
DIALYZER, OPTIFLUX ULTRA F180, ASSY
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jason busch
920 winter st
waltham, MA 02451
9043166958
MDR Report Key12861694
Report Number1713747-2021-00436
Device Sequence Number4430205
Product Code KDI
UDI-Device Identifier00840861100194
UDI-Public00840861100194
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K123262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number0500418E
Device Catalogue Number0500318E
Device Lot Number21JU02001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer01/04/2022
02/08/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date01/04/2022
02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 4008 S MACHINE; FRESENIUS 4008 S MACHINE; FRESENIUS 4008 S MACHINE; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES
Patient Age42 YR
Patient SexFemale
Patient Weight52 KG